MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 18G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 18G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by the customer that the guide wire frayed upon removal.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of damaged powerglide pro guidewires was confirmed and the cause appeared to be use-related.The product returned for evaluation was two 18ga x 10cm powerglide pro midline catheters.Usage residues were observed throughout both samples.The first sample exhibited a complete break in the core wire.The coil wire was intact.The elongated wire was caught within the catheter, which had been advanced off the needle.The safety mechanism was engaged and fully covered the needle tip.The needle shaft was bent.The second sample exhibited complete breaks in both the core and coil wires.A fragment of elongated coil wire was received completely removed from the coil wire.The distal most fragment of wire, including the weld tip was not returned.The catheter was advanced and the safety mechanism was engaged and fully covered the needle tip.The needle shaft was bent.Microscopic inspection of both core wire fractures revealed granular fracture surfaces with regions of increased luster.Inspection of both needle bevels revealed deformation along the proximal edges.Inspection of the catheters revealed buckling at the distal tips.The guidewire fracture features and needle bevel deformation were consistent with damage caused by contact between the guidewires and the introducer needle tips.Such contact can occur if the guidewire is withdrawn against the needle at a sharp angle.The catheter tip deformation and bent introducer needles further suggested that initial insertion against resistance may have contributed.
 
Event or Problem Description
It was reported by the customer that the guide wire frayed upon removal.No other information was provided.04/12/2024 - two devices were returned for evaluation.The returned devices exhibited breaks in the guidewire.This report addresses the first device.

Brand Name
BASIC KIT 18G X 10 CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18103467
Report Number3006260740-2023-05083
Device Sequence Number17643206
Product Code FOZ
UDI-Device Identifier00801741140518
UDI-Public(01)00801741140518
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberN/A
Device Catalogue NumberF318107T
Device Lot NumberREHS3974
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown